Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Graciemeow

Milk Thistle

Recommended Posts

Well, when it was in a whole food multivitamin I was taking, I didn't have issues with it. But when I tried to take a higher dose on its own, it broke me out BIG TIME, plus I got hives. I think either I had an allergic reaction or the recommended dose was too much for me. Anything that detoxes should be taken at a very low dose first because if your liver can't process those toxins, they will come out through your skin.

has anyone ever used it? I started ...but I think it make my stomach upset :/

Share this post


Link to post
Share on other sites

Well, when it was in a whole food multivitamin I was taking, I didn't have issues with it. But when I tried to take a higher dose on its own, it broke me out BIG TIME, plus I got hives. I think either I had an allergic reaction or the recommended dose was too much for me. Anything that detoxes should be taken at a very low dose first because if your liver can't process those toxins, they will come out through your skin.

has anyone ever used it? I started ...but I think it make my stomach upset :/

LeadingForce, did you have an IB with DIM?

>

i use it but it isnt very effective on hormonal acne as for DIM or i3c supplement for me

An IB ?

Share this post


Link to post
Share on other sites

Not sure it was an IB or just a B, and I didn't want to wait to find out because my face was a mess. It was either an allergic reaction or a detox reaction because I also had fever, was shaky, got some hives etc. I just felt really bad so I stopped and the symptoms went away. I must say, though, that the day after stopping the milk thistle my skin looked more radiant. But I wasn't willing to put up with such an intense breakout to find out if I would get clear afterwards. I took 1/2 the recommended dose for 2 days and was fine, but when I upped to the normal dose I had the reaction.

Share this post


Link to post
Share on other sites

Your liver is involved in how your body processes hormones. Something that increases your liver's effectiveness, like milk thistle, can be a good thing in the long run, but can cause a temporary upset in your hormonal levels, which may make you break out.

Unless you are a binge drinker or have some sort of documented liver problem, there is no need for high doses of milk thistle. Take the minimum amount.

Did you take milk thistle with a FULL meal? Typically stomach upset of any supplement can be avoided by only taking it with a full-sized meal that includes a mix of carbs, protein, and fats. If you're taking it on an empty stomach, or just with a granola bar or bowl of cereal, it's not enough. You also need to take the pill after you've already started eating.

Edited by Green Gables

Share this post


Link to post
Share on other sites

yeah i may definatly try this again after a break. maybe taking it after a full meal is a better idea since i was originally taking it first thing in the morning along with my vitex and evening primrose oil but i guess it's better to take it at the end of the day after eating. i just remember my stomach being really iffy on it at the start! do you think a liver supplement is necessary to help with hormonal issues/hormonal acne...or just reccomended? xx

Share this post


Link to post
Share on other sites

It depends on who you ask. The love vitamin says on her website that she uses liv-tox. Personally, I think liver detoxifiers are too strong sometimes. Milder ones like l-glutathione work for me gradually, and I also like the liver toning herbs in herpanacine. But I don't think I would ever take milk thistle on its own again, although the naturopath who recommended it to me swears by it. A good multivitamin I used to take had a low dose of milk thistle and that was ok for me, but on its own it just didn't sit well with me at all.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×